Is weight loss also a symptom of gerd?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jicusamano
Regular Member


Date Joined Nov 2005
Total Posts : 497
   Posted 3/14/2006 1:47 PM (GMT -7)   
Hi, My name is Joe and i am a 22 year old male. I have been experiencing a few problems over the past 2-3 months. I am currently being treated for lyme disease and about 2-3 months ago i took an antidepressant which seemed to cause gerd for some reason. When i took the medicine i noticed intense bloating and burning in my stomach and a couple hours later i experienced a lump in my throat feeling accompanies by trouble breathing. I stopped taking the antidepressant and my symptoms slowly got better, but i would still notice i would get the same problems. I talked to my doctor about this and he prescribed me aciphex and my symptoms did improve some. So, i am still taking aciphex and i still do get the symptoms of gerd but i have alos noticed that i have lost about 10 pounds since i started having these problems. That doesnt seem like alot of weight but i am normally only about 140 lbs to begin with so it seems like alot to me. My eating habits havent changed at all and i am not really active because of the lyme disease, so it doesnt seem like i should be losing any weight. I do occasionally have stomach pains but i havent noticed anything else weird. I was just wondering if all of this sounds like gerd or something else possibly. I am going to see my doctor and am going to ask to do whatever procedures are neccesary to see if i have some type or digestive or stomach problems. If anyone has any idea about this issue please respond. Thanks

-Joe

CathyA
Veteran Member


Date Joined Mar 2005
Total Posts : 1512
   Posted 3/15/2006 3:54 PM (GMT -7)   
Hi Joe,
Sorry to hear about your Lyme disease. Has that been treated, and do you feel like you have alot of problems from that? Are you on any other meds? Antibiotics? Antibioticis immediately give me reflux.
What kinds of foods do you eat?
To answer your question, I don't believe that weight loss is a part of GERD, unless the symptoms bother you so much that you don't eat. If nothing has changed at all in your eating, then I would tell your doctor about it.
Are you getting more exercise? Had you gained weight with the antidepressant, and now you're just taking that off? Sorry for all the questions!

jicusamano
Regular Member


Date Joined Nov 2005
Total Posts : 497
   Posted 3/16/2006 2:47 PM (GMT -7)   
Hi Cathy, Thanks for your response. I am still being treated for lyme disease and am taking antibiotics right now. I am also taking acidophilus. Nothing has changed for my eating habits and i only took the antidepressant for a couple days because i was having those gerd problems. I spoke to my doctor about it and he said that when i see him in a couple weeks he wll order an upper gi tract and an ultrasound. He mentioned that my symptoms didnt seem too urgent and that it couple possibly be a hiatal hernia or something like that. So, i guess i will know exactly whats going on in a few weeks or so. Also, i was reading up on my symptoms and came across something called gastritis which is accompanied by gerd symtoms with weight loss as well. I am not sure if that is something i could have or not. Anyways thanks for your concern.

-Joe

CathyA
Veteran Member


Date Joined Mar 2005
Total Posts : 1512
   Posted 3/16/2006 5:12 PM (GMT -7)   
Hi again Joe,
How long have you been on the antibiotics? Those things can really do a number on our GI tracts. In fact, I get reflux badly just after 1 pill. And it isn't just it's direct effect on the stomach. It seems to have a systemic effect.......and maybe we just start producing more acid. My guess is that it's the antibiotics causing most of your problems. Hopefully you will be off of them soon......although I know some doctors believe in treating Lyme with them for years.
Have you tried some over-the-counter prilosec or pepsid? You could also use something like Maalox or Mylanta.
What are you on.......something like doxycycline?
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 16, 2017 10:01 AM (GMT -7)
There are a total of 2,906,131 posts in 318,924 threads.
View Active Threads


Who's Online
This forum has 158264 registered members. Please welcome our newest member, Whitecat1.
305 Guest(s), 7 Registered Member(s) are currently online.  Details
Whitecat1, mikeb2308, JNF, ASAdvocate, AZ Guy, Szabo246, dorri